MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Skin Infection (4544)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user had a skin injury behind the ear in the form of two round circles.The stitches from the implantation had become infected as well.The user has been explanted on (b)(6) 2026.The reimplantation is scheduled in 8 weeks.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection with skin necrosis.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.The explanted device has not been received for investigation yet.
 
Event or Problem Description
The user had a skin infection behind the ear in the form of two round circles with skin necrosis.The stitches from the implantation had become infected as well.The user has been explanted on (b)(6) 2026.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key25093596
Report Number9710014-2026-00415
Device Sequence Number14703641
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/21/2023
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date06/18/2026
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown